Hair loss with tampering off Prednisone???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MPaulineG
Regular Member


Date Joined Nov 2009
Total Posts : 26
   Posted 11/1/2009 5:53 PM (GMT -7)   
Hello everyone! This is my first time on this website and first time blogger.
 
I have had Crohn's since August of 2007. It's a terrible disease. My I was recently hospitalized for 2 weeks for a blod clot in my finger and severe blood loss from crohn's. I had to have to bags of blood put back in me.  Very terrible. I am know with wonderful GI doctors here in Elgin,IL. They are the best!!
 
I started Humira in August and had no side effects. But all of a sudden in the beginning of October I started loosing massive hair amounts. I like I have heard about others, I started with reallly, really thick hair and Im already down to half. It's sooooo sssooo depressing. I guess I noticed it when I started tampering off my prednisone. I am not on any right now and have been completely off it for about 2 weeks now.  But prior to that I was on it for nearly 2 years on and off.
 
My questions are:
 
Is the hair loss from the tampering off prednisone?
Does the hair loss stop?
Will my hair grow back?
 
cry  I guess these questions are common, but I'm scared and needed some advice. Any thing would help now. I've tried everything!!
 

Post Edited (MPaulineG) : 11/1/2009 6:16:25 PM (GMT-7)


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/1/2009 5:59 PM (GMT -7)   
Are you on blood thinners from the clot? That could be it. I had blood clots in my lungs and now from being on coumadin I'm noticing my hair's coming out...luckily I have a lot, so I'd have to lose quite a bit to notice, but...who wants their hair any thinner? Also, surgery (don't know if you've had any lately) can cause you to lose hair. I don't know about the prednisone though...maybe others will come along. I haven't taken prednisone for a long enough time to notice anything but leg aches and irritability.

Also, yes, your hair will grow back. If it's from meds or surgery or something like that, eventually it'll grow back in. It always seems like it takes forever, but it will!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


MPaulineG
Regular Member


Date Joined Nov 2009
Total Posts : 26
   Posted 11/1/2009 6:04 PM (GMT -7)   
Thank you for responding. Yes I've been on coumadin since August of 09. Im not sure how long they are going to keep me on it. No surgerys. This Friday will be my first. I have been under alot of stress due to school, Crohn's, and I got out of a 6 year relationship. Maybe I need to get into a Yoga class. lol

Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/1/2009 6:10 PM (GMT -7)   
I'd blame it on the coumadin rather than prednisone then. Of course combine all the things you've been through, stress could be adding to it also. I think all of us here with CD need yoga..if only I could find energy to go...lol!

Hopefully your surgery Friday will be uneventful and you'll be on the road to recovery soon. I'm dealing with coumadin (hopefully only for the next 6 months) and clots and CD and everything too, and the stress of it all does get to you. Sometimes it feels like things just keep coming at you. Add school to it (and missing school and getting behind with homework) and you get overloaded. Take it a day at a time and hopefully you'll be in the clear soon!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


MPaulineG
Regular Member


Date Joined Nov 2009
Total Posts : 26
   Posted 11/1/2009 6:14 PM (GMT -7)   
Thanks for the advice. It really helps talking to someone who has Crohn's. My its hard to talk to someone who hasn't experienced it. I am lucky to have a wonderful family whose there for me, and know I have this website :)

GDen
Veteran Member


Date Joined May 2009
Total Posts : 703
   Posted 11/1/2009 7:00 PM (GMT -7)   
Never experienced hair loss while tapering off pred.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:38 AM (GMT -7)
There are a total of 2,734,004 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
262 Guest(s), 13 Registered Member(s) are currently online.  Details
Bui, THE HAPPY TURTLE, Joan M, Albannach, AngelsmamaDorseysdaughter, Smeadley, Hope4all, johndoss, Jay79, Bobby Mac, SharonZ, TiredOfIssues, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer